MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.258S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr, manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a removal of a long trochanteric fixation nail advanced (tfna) nail that broke at the helical blade/nail junction several months after being implanted on (b)(6) 2018.Implantation was performed to treat a hip fracture with reverse obliquity.During implantation, the internal locking mechanism was locked to create a fixed angle construct between the nail and the helical blade.There was no adverse event or surgical delay during implantation.Procedure and patient outcome are unknown.Concomitant device reported: sterile tfna helical blade (part # 04.038.295s, lot # unknown, quantity 1).This report is for one (1) 12mm/130 deg ti cann tfna 380mm/right-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was not returned.X-ray images in file were reviewed by us customer quality investigations.The images depict a nail broken at the head element hole.The condition of the nail depicted in the images agrees with the complaint description; the complaint was confirmed.No other issues with the nail were observed in the images.During the investigation, no product design issues were observed that may have contributed to the complaint condition.As the lot number was unknown, a material review could not be performed.Conclusion: the complaint condition was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Risk documentation review found that the complaint is adequately addressed by the risk assessment.A root cause could not be determined as the event conditions were unknown; however, it is likely the device experienced extreme forces while implanted.The complaint condition is adequately addressed by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot, manufacturing location: monument, manufacturing date: 23-aug-2017, expiration date: 31-jul-2027, part number: 04.037.258s, 12mm/130 deg ti cann tfna 380mm/right- sterile, lot number: h433092 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.912.4, wave spring, shim ended, bp55 lot number: h316258.04.037.942.2, lock prong, 130 degree tfna, bp55 lot number: l485990.04.037.912.3, tfna lock drive, bp58 lot number: h412812.Lot number: h249238.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was not returned.X-ray images were reviewed by us customer quality investigations.The images depict a nail broken at the head element hole.The condition of the nail depicted in the images agrees with the complaint description; the complaint was confirmed.No other issues with the nail were observed in the images.Document/specification review: the relevant drawings were reviewed: during the investigation, no product design issues were observed that may have contributed to the complaint condition.Dhr/material review: as the lot number was unknown, a material review could not be performed.Conclusion: the complaint condition was confirmed.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Risk documentation review found that the complaint is adequately addressed by the risk assessment.A root cause could not be determined as the event conditions were unknown; however, it is likely the device experienced extreme forces while implanted.The complaint condition is adequately addressed by the risk assessment.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 380MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8470831
Report Number2939274-2019-57209
Device Sequence Number11134525
Product Code HSB
UDI-Device Identifier10886982097385
UDI-Public(01)10886982097385
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.258S
Device Catalogue Number04.037.258S
Device Lot NumberH433092
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/23/2019
05/06/2019
05/13/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date04/24/2019
05/08/2019
05/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;